What is the cause of feeling this way for a whole year?

By annesmith Latest Reply 2012-01-15 23:38:05 -0600
Started 2012-01-10 02:17:00 -0600

It just now dawned on me in full, that the way I feel everyday, especially by evening, is not normal. I feel like I am riding a bike, and when I go to pedal, the pedals barely move, and I have to press down extremely hard to get them to keep going. I know it sounds crazy, but I literally feel like I am not producing any oil..yes, it sounds crazy, but I am telling the truth. I feel bad, unless it's in the morning and afternoon. Every evening, when I go to get up out of my chair, I have to lean up against a wall, and my left foot ( which was ulcerated since July, then "healed") is back to being ulcerated and worse…my A1c was only 5.9 the last time, and I walk and run 5 days a week, however, when my A1c was only 5.9, my highs were ( still are) between 200 and 600, and my lows in the 50s!! I am worried I will lose my left foot…it simply won't heal. Heck, I'm not THAT bad of an eater…always liked a big lunch at McDonald's, but I don't overeat THAT much, so , I am presuming I need to level out my numbers to stability. I'm astounded…at my wide range…I am a diagnosed brittle diabetic…I don't understand why my healing is almost zero…scares me. I have too many lows, yet , my highs are way out of range, have almost been admitted to the hospital for ketoacidosis approximately 6 times in the last 5 years. I am kind of scratching my head, and the doctors are scratching their heads. I guess the sooner I get back in to a doctor, the better—-my triglycerides were almost 500 along with an A1c of 5.9 about 4 months ago. HOW can one have such a low A1c, yet keytones, and such a wide range…the frustration is really bothering me, yet I have become kind of numb to it. Everytime the hospital takes my blood sugar and A1c it's a LOT higher than when the regular doctor's office takes it…I feel alone, yet I remind myself I am not alone…is anyone else out there a brittle diabetic? This is almost hell…sorry to sound negative. I have years of untreated childhood diabetes, and am 41 years old now. I've had insulin, but now my blood sugars are so unstable, along with a low A1c, that insulin is out of the question—-I am allergic to Metformin, and my pancreas also rejected it when I was on that 5 years ago. Boy, I don't mean to sound so negative, but, heck, what should I do? I feel like I am trapped …ANNE

2 replies

Caroltoo 2012-01-10 02:37:05 -0600 Report


These are really legitimate and really scary questions you have. I can only tell you I am so sorry to hear that it is this bad for you. No wonder you feel alone and afraid. I would be too. I hope your doctor has some insight for you, because those are really scary numbers. Have you seen a dietitian recently? You mention your triglycerides being really high about 4 months ago. That might be a way to break into what appears to be a very interactive cycle between your organs and your diabetes.

I'm amazed to hear your A1c is only 0.2 above mine, yet you have readings of 600! My range is usually 90-130, so averages to 5.7; your range is hard for me to comprehend, 50-600. I feel icky if mine occasionally goes to 200.

I was just reading tonight that the high BGs are what keeps our injuries and sores from healing, so that may explain the ulcers on your left leg and foot.

Please, Anne, just know someone has heard your frustration and can only offer support on a very hard journey you are taking right now.


annesmith 2012-01-15 23:38:05 -0600 Report

Thank you!!!! It's so good to have such good friends on this site. I too am astounded at my range. I have been working on trying to stabilize it more, but with little success. The last doctor I saw was great, but not yet open for patients. I have positive thought he will be soon. He said that neither type 1 nor type 1 would have a range like that…way too out of range for a type 2, but never would a type 1 have an A1c of 5.9, unless something extreme was going on. They have all said I am very brittle without a doubt. I will keep focusing on the positive, and thank you again…sincerely, ANNE

Next Discussion: Meds »